Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Taking steroids for uveitis. CT scan showed TB infection. Prescribed AKT4. Can it be taken along with steroids?

Hello, initially my sister was diagnosed for uveitis and given some steroids for about 6 weeks, then after CT scan of the chest it was suspected that she has TB infection and the chest physician suggested to take AKT4 but now according to ophthalmalogist still the eye inflammation is there so he wants to prescribe steroids once again for that. so my querry is can AKT4 be taken along with steroids??? Please suggest me
Asked On : Fri, 29 Jun 2012
Answers:  1 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi Malathi,
Thanks for writing in.
I think your sister can go ahead and take the AKT-4 with steroids. If the ophthalmologist wants to prescribe topical steroids ( that is in the form of drops or ointment), I think its safe to use. However, if oral steroids are being used then we need to be slightly cautious. this is because steroids reduce the immunity of a person and may flare up the tuberculosis. These drugs also have significant interactions with anti-tubercular therapy.
So if your sister is taking oral steroids, they should be used for the minimum time in the lowest dose possible. Also, she must take her AKT-4 regularly and not miss any doses at all. A high protein diet ( including chicken, fish, dal, soya, ) also needs to be given. Also, please speak with her ophthalmologist and ask him to evaluate the possibility of her having tubercular uveitis.
Hope this helps
Answered: Fri, 29 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor